MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
SMPB290 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Paresthesia (4421)
| Date of Event |
12/12/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture and paresthesia.Explantation date: (b)(6) 2023.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 39-year-old caucasian female patient underwent a primary breast augmentation with a 290cc mentor memorygel boost breast implant and experienced capsular contracture (baker grade 3-4) and paresthesia on the right side post-operatively, which was diagnosed during an office visit.The patient mentioned feeling pins and needle sensations.As a result, the patient is to undergo explantation on (b)(6) 2023.
Additional Manufacturer Narrative
On april 24, 2023, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 01, 2023, mentor received additional information regarding the device date of explantation.It was reported that the device date of explantation was on (b)(6) 2023.Section d6b.Has been updated to reflect this additional information.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 24, 2023, the evaluation for the device was completed.Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the smo ro mod pro boost gel 290cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Paresthesia is an abnormal sensation such as tingling, tickling, pricking, numbness, or burning of a person's skin with no apparent physical cause.This includes increased or decreased sensitivity or sensation.The manifestation of paresthesia may be transient or chronic.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).